| Model Number |
TRIEEA31MT |
| Medical Device Problem Code |
Mechanics Altered (2984)
| Health Effect - Clinical Codes |
Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
01/20/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a robotic low anterior resection, the product cut tissue during the closing process but did not staple.The device did not fire a single staple.The anastomosis could not be completed as intended.The tissue was stitched together with sutures to stop the bleeding and reinforce the anastomosis.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: g2 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the staple guide noted the instrument was fully applied.Further inspection noted that the green bar was not visible in the indicator window and the safety feature was broken.The staple guide was observed to be attached to the instrument with no damage to the staple guide.After actuating the handle, the pusher fingers appeared to be intact and inspection under the microscope displayed divots on the knife blade.It was reported that the staples did not deploy.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: broken safety.The product analysis noted evidence that the device was not used as intended.This issue may occur if the latch is forced into disengagement prior to green indicator visibility.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the safety will not release if the green bar is not visible in the indicator window.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.